MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: around (b)(6) years old.Device was evaluated by the manufacturer.The device was returned for analysis.The advancer, handshake connections, sheath, coil, burr and annulus were microscopically and visually examined.There are numerous sheath kinks.The coil is stretched.The coil is separated 137.5cm from the strain relief.The detached burr was removed from the rotawire.Microscopic examination of the device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.Functional testing was performed by attempting to rotate the drive shaft, however, it was unable to rotate.Product analysis confirmed the reported event due to the melted ultem.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that the rota burr detached off the rota catheter.The target lesion area was located in the anterior tibial artery.A 2.00mm peripheral rotalink plus was selected for an angiogram procedure.During the procedure, it was noted that the rotalink burr came off from the rota catheter and the burr was completely dislodged from the catheter while inside the patient's body.It was confirmed that no component of the device was left inside the patient's body.The rotawire distal tip has a larger diameter size than the rotablator burr, so the burr was removed upon removal of the rotawire.The procedure was completed with a different device.No complications reported and the patient was fine post procedure.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8906146
Report Number2134265-2019-09915
Device Sequence Number16826901
Product Code MCW
UDI-Device Identifier08714729838920
UDI-Public08714729838920
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2021
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0023128907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1